Thunderstorm Wind, Day
- When
- May 11, 9:23 PM CST
- Where
- Day County, Webster
- Measured
- 62 kt (71 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 45.333, -97.533
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before the first event at May 11, 1:35 PM CST, 7 hours 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 235 PM CDT TUE MAY 11 2004 .SHORT TERM...TONIGHT THROUGH FRIDAY MAIN EVENT TNT WITH SUPERCELLS LIKELY ACROSS PORTIONS CWA...ESPECIALLY NORTHERN AREAS NEAR WARM FRONT WHICH IS SITUATED RIGHT ALONG THE NEBRASKA/SOUTH DAKOTA BORDER AND HASNT MOVED MUCH NORTH TODAY. SEVERE INDICES LOOK VERY GOOD FOR ROTATING STORMS IN NORTHEAST CWA...AND LCLS LOWEST THIS AREA. FURTHER WEST SHEAR NOT AS IMPRESSIVE AND EXPECT LINES OF CONVECTION TO FORM WITH WINDS AND HAIL THE MAIN THREAT. MEANWHILE WILL CONTINUE WIND ADVISORY OVER CENTRAL/EASTERN CWA THIS EVENING. FOR WEDNESDAY COLD RAIN SHOULD END ACROSS MOST OF CWA BY NOON. THEN LOOKING DRY UNTIL LATE WED NITE/THU AS ANOTHER S/W COMES THROUGH TROF AND WE GET OVERRUNING PRECIP MOVING ACROSS REGION. THERE IS SOME DIFFERENCE BETWEEN GFS AND ETA ON AMOUNT/COVERAGE OF PCPN...WILL LEAN TOWARD MORE CONSISTENT GFS FOR MOMENT. WILL MAINTAIN DRY FORECAST FOR FRIDAY FOR TIME BEING ALTHOUGH GFS HINTS AT LIGHT/SCATTERED PCPN. DID MAKE SOME MODIFICATIONS TO MAX TEMPS ESPECIALLY WED AND THU AS COLD AIR JUST OFF TO THE NORTH SETTLES IN. .LONG TERM...SATURDAY THROUGH TUESDAY UNSETTLED CONDITIONS LOOK TO CONTINUE THROUGH MUCH OF THE EXTENDED PERIOD AS A LOW PRESSURE SYSTEM DEVELOPS OVER THE CENTRAL PLAINS BY SATURDAY EVENING AND THEN REMAINS THERE THROUGH THE EARLY PART OF THE WEEK. NOT A LOT AS FAR AS UPPER DYNAMICS GO...WITH MAINLY SOUTHWESTERLY FLOW AHEAD OF A TROUGH OVER THE WEST COAST WITH A FEW WEAK SHORTWAVE TRACKING ACROSS THE NORTHERN PLAINS. GENERALLY LOOKING AT A FRONTAL BOUNDARY REMAINING JUST SOUTH OF THE STATE...WITH MOISTURE LIKELY OVERRUNNING THE FRONT. BIG QUESTION BECOMES TIMING OF ANY PRECIPITATION AND HOW MUCH INSTABILITY WILL BE AROUND. HAVE OPTED TO GENERALLY STICK WITH A PERSISTENT FORECAST BASED OFF THE CURRENT SHORTWAVE TIMING...WITH A CHANCE OF TRW DURING THE AFTERNOON AND EVENING HOURS ON SATURDAY...ANOTHER CHANCE SUNDAY NIGHT...THEN AGAIN BOTH MONDAY AND TUESDAY DURING THE DAY. HIGH PRESSURE BEGINS TO SINK INTO THE REGION FROM THE NORTH TUESDAY NIGHT WITH THE MODELS FINALLY BEGINNING TO INDICATE SOME SOUTHWARD MOVEMENT OF THE FRONT. TEMPERATURES WILL NOT BE REAL WARM DURING THE PERIOD WITH H85 TEMPS REMAINING IN THE SINGLE DIGITS...AND A DECENT AMOUNT OF CLOUD COVER AROUND WITH THE POSSIBLE PRECIPITATION. EXPECTING LOW TEMPS IN THE 40S AND HIGHS IN THE 60S EACH DAY. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...WIND ADVISORY THIS EVENING CENTRAL/EASTERN CWA. MN...WIND ADVISORY THIS EVENING BIG STONE AND TRAVERSE. && TDK/AP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 1130 AM CDT TUE MAY 11 2004 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-121000- BIG STONE-BROWN-BUFFALO-CAMPBELL-CLARK-CODINGTON-CORSON-DAY-DEUEL- DEWEY-EDMUNDS-FAULK-GRANT-HAMLIN-HAND-HUGHES-HYDE-JONES-LYMAN- MARSHALL-MCPHERSON-POTTER-ROBERTS-SPINK-STANLEY-SULLY-TRAVERSE- WALWORTH- THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH CENTRAL AND NORTHEAST SOUTH DAKOTA...AS WELL AS BIG STONE AND TRAVERSE COUNTIES IN MINNESOTA. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL MOVE EAST INTO THE REGION LATER TODAY. THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR THE FRONT. SOME OF THOSE STORMS WILL BE SEVERE. THERE IS ALSO A SMALL THREAT FOR TORNADOES...ESPECIALLY LATE THIS AFTERNOON AND EVENING. LARGE HAIL AND STRONG WINDS WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON OR EVENING. TDK
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
537 PM CDT TUE MAY 11 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 5 NW LAPLANT 45.20N 100.72W
05/11/2004 1.00 INCH DEWEY SD PUBLIC
&&
GEMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
608 PM CDT TUE MAY 11 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL 10 E PROMISE 45.33N 100.40W
05/11/2004 1.00 INCH DEWEY SD PUBLIC
&&
KWHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
708 PM CDT TUE MAY 11 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL 1 S JAVA 45.49N 99.88W
05/11/2004 0.75 INCH WALWORTH SD LAW ENFORCEMENT
0655 PM HAIL 3 SE EUREKA 45.74N 99.58W
05/11/2004 0.75 INCH MCPHERSON SD PUBLIC
&&
HARDINGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
728 PM CDT TUE MAY 11 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 12 SE MOUND CITY 45.60N 99.89W
05/11/2004 0.75 INCH CAMPBELL SD PUBLIC
0715 PM HAIL BOWDLE 45.45N 99.66W
05/11/2004 1.00 INCH EDMUNDS SD EMERGENCY MNGR
0715 PM HAIL 2 N PRESHO 43.94N 100.06W
05/11/2004 0.75 INCH LYMAN SD PUBLIC
&&
HARDINGThe Aberdeen radar (KABR), 70 km away, was scanning. The volume nearest the first event began at 03:24 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2004Every state in 2004This day in weather historyWarnings in South Dakota, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5409349.